MAUDE Adverse Event Report: SMITH & NEPHEW, INC. TWNFX TI 3.5 STR ANCHR W/2 ULTRB STR N; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE

SMITH & NEPHEW, INC. TWNFX TI 3.5 STR ANCHR W/2 ULTRB STR N; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Model Number 7210707
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/01/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was informed that during an humerus osteosynthesis procedure, at the end of the procedure, the specialist informed the twinfix anchor broke when it was placed in the corresponding place.The anchor was checked and it was in perfect condition, it was not broken or fractured.Then, the specialist informed that the screw was in good condition, but he indicated that the sutures came loose from the screw when they were in the anchor, it was checked and indeed the sutures were disassembled.The anchor was removed from the patient.The procedure was completed using a competitor device.It is unknown if there was a surgical delay, and no further complications were reported.
 
Additional Manufacturer Narrative
Internal complaint reference: (b)(4).
 
Event or Problem Description
It was informed that during an humerus osteosynthesis procedure, at the end of the procedure, the specialist informed the twinfix anchor broke when it was placed in the corresponding place.The anchor was checked and it was in perfect condition, it was not broken or fractured.Then, the specialist informed that the screw was in good condition, but he indicated that the sutures came loose from the screw when they were in the anchor, it was checked and indeed the sutures were disassembled.The anchor was removed from the patient.The procedure was successfully completed with a non-significant surgical delay using a back-up device.No further complications were reported.
 
Additional Manufacturer Narrative
H10: internal complaint reference: (b)(4).H2: correction in h6 (health effect - impact code).
 
Event or Problem Description
It was informed that during an humerus osteosynthesis procedure, at the end of the procedure, the specialist informed the twinfix anchor broke when it was placed in the corresponding place.The anchor was checked and it was in perfect condition, it was not broken or fractured.Then, the specialist informed that the screw was in good condition, but he indicated that the sutures came loose from the screw when they were in the anchor, it was checked and indeed the sutures were disassembled.The anchor was removed from the patient.The procedure was successfully completed without surgical delay using a back-up device.No further complications were reported.
 
Additional Manufacturer Narrative
H10: internal complaint reference: (b)(4).H2: additional information in b5.Correction in h6 (health effect - impact code).
 
Additional Manufacturer Narrative
H3, h6: the reported device was received for evaluation.There was a relationship found between the device and the reported event.A complaint history review found similar reported events.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specification upon release for distribution.The instructions for use was reviewed and found to include conditions of off label use and technique specifics, as well as precautions and warnings related to the use of the device.A risk management review found that the reported failure and/or harm was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.A review of the titanium found that no burrs, cracks, or contamination is allowed.A certification of compliance to material and processing specifications is required.A visual inspection of the returned device found that it is not in its original packaging.The anchor is deformed and gouged at the proximal end, there were no suture materials returned.The handle of the insertion device is broken in half.Both the insertion device and the anchor have debris on them.Based on the condition of the product material found during visual inspection, additional material testing is not required.A review of the customer provided images finds the anchor of the complaint device with the proximal end deformed.No insertion device or suture material is shown.Since it was reported that the patient¿s health was not affected, no further clinical/medical assessment is warranted at this time.The complaint was confirmed, and the root cause was associated with unintended use of the device.Factors that could have contributed to the reported event include excessive force on the device, excessive torque on the device, attempted correction of a damaged device, off-axis insertion, improper preparation of the insertion site, or an inadvertent impact event inconsistent with normal use.Please refer to the instructions for use for recommendations on proper use of the device and potential troubleshooting methods to prevent future reoccurrence of the reported event.No containment or corrective actions are recommended at this time.

Brand Name
TWNFX TI 3.5 STR ANCHR W/2 ULTRB STR N
Common Device Name
FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer (Section G)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key15658733
Report Number1219602-2022-01605
Device Sequence Number12191545
Product Code MBI
UDI-Device Identifier03596010532190
UDI-Public03596010532190
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
K972326
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 01/19/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/02/2026
Device Model Number7210707
Device Catalogue Number7210707
Device Lot Number2080515
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/01/2022
Supplement Date Received by Manufacturer10/28/2022
11/04/2022
01/19/2023
Initial Report FDA Received Date10/24/2022
Supplement Report FDA Received Date10/31/2022
11/04/2022
01/19/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/02/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age14 YR
Patient SexMale